Poiseuille flow of a smectic A liquid crystal

Alan J. Walker, Iain Stewart

Research output: Contribution to journalArticle

5 Citations (Scopus)

Abstract

This article considers the dynamics of smectic A liquid crystals subjected to Poiseuille flow. Linearised governing equations are constructed using a recent dynamic theory for Smectic A [36]. These equations are solved analytically and the consequent solutions are then calculated for some typical experimental data in order to determine the explicit flow behaviour. Stability of flow and layer structure solutions are proved. Results show how the response time for small perturbations to the smectic layers depends upon the permeation constant and the layer compression modulus.
Original languageEnglish
Pages (from-to)1961-1970
Number of pages10
JournalInternational Journal of Engineering Science
Volume48
Issue number12
Early online date15 Jul 2010
DOIs
Publication statusPublished - Dec 2010

    Fingerprint

Keywords

  • smectic liquid crystals
  • poiseuille flow
  • permeation

Cite this